Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 44, NWS Green Bay, WI

June 19, 2016

NWS Green Bay, WI issued this small craft advisory at Jun 19, 2016, 3:12 PM CDT. It took effect at Jun 20, 2016, 7:11 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2016, 3:12 PM CDT (20:12 UTC)
In effect from
Jun 20, 2016, 7:11 AM CDT
Expired
Jun 20, 2016, 7:00 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

756 
WHUS73 KGRB 192012
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT SUN JUN 19 2016

...GUSTY WEST TO NORTHWEST WINDS EXPECTED ON MONDAY...

.GUSTY WEST TO NORTHWEST WILL DEVELOP MONDAY MORNING IN THE WAKE
OF A COLD FRONT. THE GUSTY WINDS WILL CAUSE HAZARDOUS CONDITIONS
FOR SMALL CRAFT.

LMZ521-522-541>543-200415-
/O.NEW.KGRB.SC.Y.0044.160620T1400Z-160620T2300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
312 PM CDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT MONDAY.

* WINDS...WEST TO NORTHWEST 15 TO 25 KTS.

* WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
6 follow-up statements
846 
WHUS73 KGRB 200147
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
847 PM CDT SUN JUN 19 2016

...GUSTY WEST TO NORTHWEST WINDS EXPECTED ON MONDAY...

.GUSTY WEST WINDS WILL DEVELOP MONDAY MORNING IN THE WAKE OF A
COLD FRONT THEN VEER TO THE NORTHWEST IN THE AFTERNOON. THE GUSTY
WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

LMZ521-522-541>543-201000-
/O.CON.KGRB.SC.Y.0044.160620T1400Z-160620T2300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
847 PM CDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT
MONDAY...

* WINDS...WEST 15 TO 25 KTS MONDAY MORNING VEERING NORTHWEST
  MONDAY AFTERNOON.

* WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE 
  MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
122 
WHUS73 KGRB 200942
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
442 AM CDT MON JUN 20 2016

...GUSTY WEST TO NORTHWEST WINDS EXPECTED ON MONDAY...

.GUSTY WEST WINDS WILL DEVELOP THIS MORNING IN THE WAKE OF A COLD
FRONT THEN VEER TO THE NORTHWEST IN THE AFTERNOON. THE GUSTY WINDS
WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

LMZ521-522-541>543-201745-
/O.CON.KGRB.SC.Y.0044.160620T1400Z-160620T2300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
442 AM CDT MON JUN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CDT THIS EVENING...

* WINDS...WEST INCREASING TO 15 TO 25 KTS THIS MORNING...THEN VEER
  NORTHWEST THIS AFTERNOON.

* WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
884 
WHUS73 KGRB 201211
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
711 AM CDT MON JUN 20 2016

...GUSTY WEST TO NORTHWEST WINDS EXPECTED TODAY...

.GUSTY WEST WINDS WILL DEVELOP AS A COLD FRONT SHIFTS EAST OF THE
AREA THIS MORNING. THE GUSTY WINDS WILL CAUSE HAZARDOUS
CONDITIONS FOR SMALL CRAFT UNTIL EARLY EVENING.

LMZ521-522-541>543-202015-
/O.EXT.KGRB.SC.Y.0044.160620T1211Z-160620T2300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
711 AM CDT MON JUN 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS...WEST INCREASING TO 15 TO 25 KTS THIS MORNING...THEN
  VEERING NORTHWEST THIS AFTERNOON.

* WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
721 
WHUS73 KGRB 201420
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
920 AM CDT MON JUN 20 2016

...GUSTY WEST TO NORTHWEST WINDS EXPECTED TODAY...

.GUSTY WEST WINDS WILL DEVELOP AS A COLD FRONT SHIFTS EAST OF THE
AREA. THE GUSTY WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL
CRAFT UNTIL EARLY EVENING.

LMZ521-522-541>543-202230-
/O.CON.KGRB.SC.Y.0044.000000T0000Z-160620T2300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
920 AM CDT MON JUN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS...WEST INCREASING TO 15 TO 25 KTS BY MIDDAY...THEN
  VEERING NORTHWEST THIS AFTERNOON.

* WAVES...1 TO 3 FEET ON THE BAY AND 2 TO 4 FEET ON LAKE 
  MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
078 
WHUS73 KGRB 202023
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CDT MON JUN 20 2016

...GUSTY NORTHWEST WINDS EXPECTED THROUGH EARLY EVENING...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING CREATING
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

LMZ521-522-541>543-202300-
/O.CON.KGRB.SC.Y.0044.000000T0000Z-160620T2300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
323 PM CDT MON JUN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH
  EARLY EVENING.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
834 
WHUS73 KGRB 202239
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
539 PM CDT MON JUN 20 2016

...GUSTY NORTHWEST WINDS EXPECTED THROUGH EARLY EVENING...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING
CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

LMZ521-522-541>543-210000-
/O.EXT.KGRB.SC.Y.0044.000000T0000Z-160621T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
539 PM CDT MON JUN 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH 
  EARLY EVENING. 

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 2:12 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 19, 2:12 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Green Bay WI
212 PM CDT SUN JUN 19 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 212 PM CDT Sun Jun 19 2016

The latest RAP analysis and satellite/radar imagery show a weak cold
front stretching southwest across northern Minnesota to central
South Dakota early this afternoon.  Earlier showers and storms
crossed the Boundary Waters of Minnesota into Canada by midday.
Otherwise, the front is largely inactive so far as a result of
strong capping (700mb temps 12-14C) as shown in the mesoanalysis.
Still though, the latest hi-res mesomodels indicate the convective
inhibition eroding after around 22z this afternoon over Minnesota.
Given the strong 40-50 kts of deep layer shear, severe thunderstorms
are likely to develop ahead of the front if storms break the cap.
Timing these storms into the region, and potential for severe
weather are the main forecast concerns.

Tonight...Strong convection could be underway along a cold front
moving east across Minnesota at the start of the evening. Very dry
air will be in place over Wisconsin, however, which should make for
a warm and breezy evening.  The latest models have slowed the
arrival of the front some, and do not start to approach north-
central WI until after midnight.  By the time this occurs, the
boundary layer will be stabilizing, with ml cins between 75 and 100
j/kg.  The mesomodels therefore have most thunderstorms dying out
before reaching north-central WI.  But given the instability above
the cap (ml capes 1000-1500 j/kg) and strong cloud layer winds
aloft, would rather keep a chance of storms across n-c WI, and lower
the chances overnight farther east.  Like the previous forecaster
mentioned, there is a distinct chance that locations over central
and eastern WI will miss out on rainfall completely.  If any storms
do survive into n-c WI tonight, damaging winds will be possible
given the strong wind fields aloft.  Warm lows in the mid 60s to low
70s.

Monday...The cold front will exit the region by 15z, ending any
precip threat over east-central and northeast WI.  Drier air will
move in behind the front, aided by excellent mixing to 850mb during
the afternoon.  With the good mixing, winds will have potential to
gust between 25 and 30 mph.  Temps will remain warm, due to such a
warm start.  Highs ranging from the mid 70s north to mid 80s in
eastern WI.

.LONG TERM...Monday Night Through Sunday
Issued at 212 PM CDT Sun Jun 19 2016

Much of the period characterized by summer NW flow pattern as
large upper ridge builds over southern/central Rockies. A couple
of shortwave trofs and vicinity of frontal boundary will provide
the next chance for convection mid-week.

First piece of energy should slide SW of forecast area. Second
wave lowers surface pressure and increases WAA sufficiently to
nudge surface front a bit closer along with chance for rain.
19/12Z GFS and ECMWF in general agreement on position of best
convection and timing of mid-week rain chances.

Surface high moves into state behind system. Showers still
possible into Thursday evening as weak jet max rides SE from
Canada. Then convection chances increase again on backside of
departing high and flattening upper flow as large upper trof
approaches southern Ontario.

Temps near normal for much of week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1211 PM CDT Sun Jun 19 2016

No significant changes to the forecast in this issuance. Good
flying weather to continue through the evening, though low level
wind shear will be developing ahead of a frontal boundary by
midnight. Backed off on thunder chances slightly as a result of
latest model guidance. Many models suggest thunderstorms will
weaken before reaching the taf sites. Best chance of thunderstorms
remains at RHI, and the central WI taf sites to a lesser extent.
Gusty west to northwest winds to develop behind the front on
Monday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......JKL
AVIATION.......MPC
Hazardous weather outlook, Jun 19, 2:19 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
219 PM CDT SUN JUN 19 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
219 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE OVER MUCH OF CENTRAL AND NORTH-
CENTRAL WISCONSIN TONIGHT...GENERALLY NORTHWEST OF A LINE FROM
WAUSAU TO ANTIGO TO IRON MOUNTAIN.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MINNESOTA LATE THIS
AFTERNOON. THE STORMS WILL PUSH EAST...AND POSSIBLY REACH NORTH-
CENTRAL WISCONSIN LATE IN THE EVENING OR SHORTLY AFTER MIDNIGHT.
THEY WILL LIKELY HAVE STARTED TO WEAKEN BY THAT TIME...BUT COULD
STILL PRODUCE SOME STRONG WIND GUSTS. THE STORMS WILL ADVANCE
SOUTHEAST ACROSS THE REST OF THE AREA DURING THE NIGHT...WHILE
CONTINUING TO GRADUALLY WEAKEN. THE PRIMARY THREAT FROM THE STORMS
WILL CONTINUE TO BE STRONG WIND GUSTS...BUT THAT THREAT WILL
WEAKEN AS THE STORMS SPREAD INTO EAST-CENTRAL WISCONSIN LATE IN
THE NIGHT OR EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY INTO WEDNESDAY
NIGHT ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN...AND ACROSS
THE NORTH THURSDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

ADDITIONAL STORMS ARE POSSIBLE ACROSS THE ENTIRE REGION ON
SATURDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS
WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTH-CENTRAL
WISCONSIN LATE TONIGHT.

LMZ521-522-541>543-201930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
219 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS MAY POSE A HAZARD TO MARINERS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

GUSTY WEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT
ON LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

THERE ARE ADDITIONAL CHANCES OF THUNDERSTORMS FROM WEDNESDAY
THROUGH SATURDAY THAT MAY POSE A HAZARD FOR MARINERS.

MPC

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.